Advanced Search
Article Contents
Article Contents

A Carleman estimate and an energy method for a first-order symmetric hyperbolic system

  • *Corresponding author: Masahiro Yamamoto

    *Corresponding author: Masahiro Yamamoto

The first author was supported by Istituto Nazionale di Alta Matematica (INdAM), through the GNAMPA Research Project 2020, titled "Problemi inversi e di controllo per equazioni di evoluzione e loro applicazioni", coordinated by G. Floridia.

The second author was supported by Grant-in-Aid for JSPS Fellows JP20J11497 of Japan Society for the Promotion of Science. The third author was supported by Grant-in-Aid for Scientific Research (A) 20H00117 of Japan Society for the Promotion of Science

Abstract Full Text(HTML) Related Papers Cited by
  • For a symmetric hyperbolic system of the first order, we prove a Carleman estimate under some positivity condition concerning the coefficient matrices. Next, applying the Carleman estimate, we prove an observability $ L^2 $-estimate for initial values by boundary data.

    Mathematics Subject Classification: Primary: 35R30; Secondary: 35L40.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] L. Beilina and M. V. Klibanov, Approximate Global Convergence and Adaptivity for Coefficient Inverse Problems, Springer-Verlag, New York, 2012. doi: 10.1007/978-1-4419-7805-9.
    [2] M. Bellassoued and M. Yamamoto, Carleman Estimates and Applications to Inverse Problems for Hyperbolic Systems, Springer Monographs in Mathematics, Springer, Tokyo, 2017. doi: 10.1007/978-4-431-56600-7.
    [3] A. L. Bukhgeim and M. V. Klibanov, Global uniqueness of a class of multidimensional inverse problems, Sov. Math.-Dokl., 24 (1981), 244-247. 
    [4] P. Cannarsa, G. Floridia, F. Gögeleyen and M. Yamamoto, Inverse coefficient problems for a transport equation by local Carleman estimate, Inverse Problems, 35 (2019), 105013, 22 pp. doi: 10.1088/1361-6420/ab1c69.
    [5] P. CannarsaG. Floridia and M. Yamamoto, Observability inequalities for transport equations through Carleman estimates, Trends in Control Theory and Partial Differential Equations, Springer INdAM Ser., Springer, 32 (2019), 69-87.  doi: 10.1007/978-3-030-17949-6_4.
    [6] T. Carleman, Sur un problème d'unicité pour les systèmes d'équations aux derivées partielles à deux variables independentes, Ark. Mat. Astr. Fys., 26 (1939), 9 pp.
    [7] O. Y. Émanuvilov, Controllability of parabolic equations, Sbornik Math., 186 (1995), 879-900.  doi: 10.1070/SM1995v186n06ABEH000047.
    [8] G. Floridia and H. Takase, Observability inequalities for degenerate transport equations, Journal of Evolution Equations, 21 (2021), 5037-5053.  doi: 10.1007/s00028-021-00740-z.
    [9] G. Floridia and H. Takase, Inverse problems for first-order hyperbolic equations with time-dependent coefficients, Journal of Differential Equations, 305 (2021), 45-71.  doi: 10.1016/j.jde.2021.10.007.
    [10] P. Gaitan and H. Ouzzane, Inverse problem for a free transport equation using Carleman estimates, Appl. Anal., 93 (2014), 1073-1086.  doi: 10.1080/00036811.2013.816686.
    [11] F. Gölgeleyen and M. Yamamoto, Stability for some inverse problems for transport equations, SIAM J. Math. Anal., 48 (2016), 2319-2344.  doi: 10.1137/15M1038128.
    [12] L. Hörmander, Linear Partial Differential Operators, Springer-Verlag, Berlin-New York, 1976.
    [13] X. Huang, O. Y. Imanuvilov and M. Yamamoto, Stability for inverse source problems by Carleman estimates, Inverse Problems, 36 (2020), 125006, 20 pp doi: 10.1088/1361-6420/aba892.
    [14] O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse Problems, 14 (1998), 1229-1245.  doi: 10.1088/0266-5611/14/5/009.
    [15] O. Y. Imanuvilov and M. Yamamoto, Global Lipschitz stability in an inverse hyperbolic problem by interior observations, Inverse Problems, 17 (2001), 717-728.  doi: 10.1088/0266-5611/17/4/310.
    [16] O. Y. Imanuvilov and M. Yamamoto, Carleman estimates for the non-stationary Lame system and the application to an inverse problem, ESAIM Control Optim. Calc. Var., 11 (2005), 1-56.  doi: 10.1051/cocv:2004030.
    [17] O. Y. Imanuvilov and M. Yamamoto, Carleman estimates for the Lame system with stress boundary condition, Publ. Res. Inst. Math. Sci., 43 (2007), 1023-1093.  doi: 10.2977/prims/1201012379.
    [18] V. Isakov, Inverse Problems for Partial Differential Equations, Second edition, Applied Mathematical Sciences, 127. Springer, New York, 2006.
    [19] M. A. Kazemi and M. V. Klibanov, Stability estimates for ill-posed Cauchy problem involving hyperbolic equations and inequalities, Appl. Anal., 50 (1993), 93-102.  doi: 10.1080/00036819308840186.
    [20] M. V. Klibanov, Inverse problems and Carleman estimates, Inverse Problems, 8 (1992), 575-596.  doi: 10.1088/0266-5611/8/4/009.
    [21] M. V. Klibanov and S. E. Pamyatnykh, Lipschitz stability of a non-standard problem for the non-stationary transport equation via a Carleman estimate, Inverse Problems, 22 (2006), 881-890.  doi: 10.1088/0266-5611/22/3/009.
    [22] M. V. Klibanov and S. E. Pamyatnykh, Global uniqueness for a coeffcient inverse problem for the non-stationary transport equation via Carleman estimate, J. Math. Anal. Appl., 343 (2008), 352-365.  doi: 10.1016/j.jmaa.2008.01.071.
    [23] M. V. Klibanov and A. Timonov, Carleman Estimates for Coeffcient Inverse Problems and Numerical Applications, VSP, Utrecht, 2004. doi: 10.1515/9783110915549.
    [24] M. V. Klibanov and M. Yamamoto, Exact controllability for the time dependent transport equation, SIAM J. Control Optim., 46 (2007), 2071-2195.  doi: 10.1137/060652804.
    [25] V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, Masson, Paris, John Wiley & Sons, Ltd., Chichester, 1994.
    [26] T. Li and  T. QinPhysics and Partial Differential Equations, Vol. Ⅰ, Higher Education Press, Beijing, 2013. 
    [27] S. Li and M. Yamamoto, An inverse source problem for Maxwell's equations in anisotropic media, Appl. Anal., 84 (2005), 1051-1067.  doi: 10.1080/00036810500047725.
    [28] M. Machida and M. Yamamoto, Global Lipschitz stability in determining coefficients of the radiative transport equation, Inverse Problems, 30 (2014), 035010, 16 pp doi: 10.1088/0266-5611/30/3/035010.
    [29] S. MizohataThe Theory of Partial Differential Equations, Cambridge University Press, London, 1973. 
    [30] I.G. Petrovsky, Lectures on Partial Differential Equations, Dover Publications, Inc., New York, 1991.
    [31] M. Yamamoto, Carleman estimates for parabolic equations and applications, Inverse Problems, 25 (2009), 123013, 75 pp. doi: 10.1088/0266-5611/25/12/123013.
  • 加载中

Article Metrics

HTML views(460) PDF downloads(282) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint